Alert archive / Missouri / Wind Chill Advisories in 2022
Wind Chill Advisory 2, NWS St. Louis, MO
NWS St. Louis, MO issued this wind chill advisory at Jan 19, 2022, 3:14 AM CST for Adams County, Brown County, Illinois; 4 counties in Missouri. It took effect at Jan 19, 2022, 9:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2022, 3:14 AM CST (09:14 UTC)
- In effect from
- Jan 19, 2022, 9:00 PM CST
- Expired
- Jan 20, 2022, 11:02 AM CST
- In force
- 14 hr
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Brown County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 161 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1812 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 332 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
823 WWUS43 KLSX 190914 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service St Louis MO 314 AM CST Wed Jan 19 2022 ILZ095-096-MOZ018-019-026-027-200015- /O.NEW.KLSX.WC.Y.0002.220120T0300Z-220120T1800Z/ Adams IL-Brown IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Including the cities of Hannibal, Mount Sterling, and Quincy 314 AM CST Wed Jan 19 2022 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Portions of west central Illinois. Portions of northeast Missouri. * WHEN...From 9 PM this evening to Noon CST Thursday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Byrd
3 follow-up statements
616 WWUS43 KLSX 192013 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service St Louis MO 213 PM CST Wed Jan 19 2022 ILZ095-096-MOZ018-019-026-027-201115- /O.CON.KLSX.WC.Y.0002.220120T0300Z-220120T1800Z/ Adams IL-Brown IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Including the cities of Hannibal, Mount Sterling, and Quincy 213 PM CST Wed Jan 19 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Portions of west central Illinois. Portions of northeast Missouri. * WHEN...From 9 PM this evening to Noon CST Thursday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Gosselin
257 WWUS43 KLSX 200925 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service St Louis MO 325 AM CST Thu Jan 20 2022 ILZ095-096-MOZ018-019-026-027-201800- /O.CON.KLSX.WC.Y.0002.000000T0000Z-220120T1800Z/ Adams IL-Brown IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Including the cities of Hannibal, Mount Sterling, and Quincy 325 AM CST Thu Jan 20 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills. Wind chills as low as 20 below zero. * WHERE...Portions of northeast Missouri and west central Illinois. * WHEN...Until Noon CST today. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 30 minutes this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside this morning. Wear appropriate clothing, a hat, and gloves. && $$ Byrd
221 WWUS43 KLSX 201702 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service St Louis MO 1102 AM CST Thu Jan 20 2022 ILZ095-096-MOZ018-019-026-027-201815- /O.CAN.KLSX.WC.Y.0002.000000T0000Z-220120T1800Z/ Adams IL-Brown IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Including the cities of Hannibal, Mount Sterling, and Quincy 1102 AM CST Thu Jan 20 2022 ...WIND CHILL ADVISORY IS CANCELLED... Wind chill values have warmed over the past couple of hours and will continue to do so the rest of the afternoon. $$ Gosselin
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 18, 10:35 PM CST, 4 hours 39 minutes earlier.
Area forecast discussion, Jan 18, 10:35 PM CST, 4 hours 39 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1035 PM CST Tue Jan 18 2022 .SHORT TERM... (Through Late Wednesday Night) Issued at 203 PM CST Tue Jan 18 2022 A strong arctic cold front is still on track to pass through most of the area from northwest to southeast overnight tonight. By 1200 UTC Wednesday, this front should be located near a KBBG>>KFAM>>KSLO line. The boundary will exit the CWA by mid morning, with a low possibility of a few rain showers associated with the frontal passage. Much colder air will begin to infiltrate the mid-Mississippi Valley behind this front, as temperatures drop into the teens and twenties throughout the day. In addition, a brisk north/northwest wind will make it feel about 10-15 degrees colder than the ambient air temperature. Attention for Wednesday afternoon/early evening is on the potential for a frontogenetically-enhanced band of precipitation. Precipitation Wednesday afternoon should be predominantly snow, though a brief period of sleet (~1-2 hours) is expected before the changeover. Deterministic guidance is a bit uncertain on the strength of the low/mid level frontogenetic forcing, with the NAM being on the stronger end of things while the ECMWF is noticeably weaker. The GFS seemed like a good compromise between the two. In terms of placement, both deterministic and ensemble guidance is in high agreement that far southern sections of the area (Reynolds/Iron/Madison and vicinity) are most likely to see measurable snowfall. The GEFS is quite a bit more bullish than the EPS, with fairly high probabilities for over an inch of snowfall in these locations (60-75%). Mesoscale snow bands are notoriously hard to pinpoint both the amounts within the band, and the exact placement. A battle between increasing dry low-level advection and the strengthening low/mid level frontogenesis will take place, but at least light snow amounts are favored due to supplemental mid/upper air forcing via the passage of a midlevel shortwave trough. With this forecast package, have bumped up PoPs in parts of southeast Missouri to categoricals (75-90%), and slightly boosted highest totals to around 1 inch. There is potential for slightly higher amounts (1-2"), but was not confident enough at this time in the strength of the mesoscale forcing to go higher. While light snow will be mainly confined to southeast Missouri, the cold will be areawide. We are expecting temperatures (and wind chills) roughly on par with those observed 1/6-1/7. Lows Wednesday night slightly below zero in northeast Missouri to around 10 degrees in parts of southeast Missouri and southwest Illinois are forecast. With lingering northerly winds around 10 knots, wind chills of -5 to -20F are likely. Coldest wind chills will be in parts of northeast Missouri and west-central Illinois where a wind chill advisory may be necessary down the road. Gosselin .LONG TERM... (Thursday through Next Tuesday) Issued at 203 PM CST Tue Jan 18 2022 (Thursday - Thursday Night) Cold, cold, cold is the theme through Thursday night as a 1040+ hPa surface (~99th percentile) high slides toward the mid-Mississippi Valley. Thursday night is likely to be colder than Wednesday night in terms of ambient air temperatures as the aforementioned surface high helps provide light/variable winds and a clear sky. The coldest conditions will once again be in northeast Missouri where lows of 0 to -5F are forecast. Elsewhere, single digit (above zero) lows are expected. The good news? There will be no real wind chill to speak of due to little/no wind. (Friday - Next Tuesday) The synoptic pattern in the extended is expected to be characterized by strong mid/upper level ridging near the west coast, with broad troughing over the eastern 2/3 of the CONUS centered from Hudson Bay into the Great Lakes. This puts our area beneath northwest flow aloft. Generally colder than normal temperatures are forecast, though values will be a bit up and down as there should be a series of weak disturbances and associated cold fronts to move through the region. Ahead of these (or within the warm sectors), near to slightly above normal temperatures should occur. Behind each front, a return to well-below normal values are forecast. While dry weather is in the forecast currently, we will have to closely watch each northwest flow shortwave trough (and associated clipper) as there will likely be one roughly every 24 hours starting on Sunday. Climatologically speaking, snowfalls associated with these systems favor areas to our north and east, though the position of the ridge near the west coast may be far enough west to see some snowfall at least into our eastern CWA. Gosselin && .AVIATION... (For the 06z TAFs through 06z Wednesday Night) Issued at 1031 PM CST Tue Jan 18 2022 Minimal forecast changes were made for the 06Z TAF cycle, as VFR conditions are expected to prevail at all local TAF sites. A cold front will move south through the area overnight tonight and early Wednesday morning, bringing with it a northerly wind sift and increasing wind speeds. Ceilings are also expected to gradually lower, but will likely remain above VFR levels. During the afternoon, a few snow flurries will be possible across central MO and in the vicinity of St. Louis. However, accumulations or impacts are not expected at any local terminals. BRC && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jan 18, 6:29 PM CST, 8 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 629 PM CST Tue Jan 18 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-200030- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 629 PM CST Tue Jan 18 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Light snow is likely across southeast Missouri and southwest Illinois during the day Wednesday. Accumulations will likely range from trace amounts to as much as 1 inch. Wind chill values of -15 to -20F are likely for parts of northeast Missouri and west-central Illinois Wednesday night into Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. 19
Nearby
Wind Chill Advisories in Missouri, 2022Wind Chill Advisories in Illinois, 2022Every wind chill advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.